Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 47, NWS Bismarck, ND

June 22, 2000Burleigh County, Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2000, 5:04 PM CDT for Burleigh County, Morton County, North Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2000, 5:04 PM CDT (22:04 UTC)
Expired
Jun 22, 2000, 5:45 PM CDT
In force
41 min
Issued by
NWS Bismarck, ND
Area
Whole counties

Counties Burleigh County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 12 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:04 PM CDTHail 0.75Mandan, ND

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1857 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 222206
SVRBIS
NDC015-059-222245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA   
  CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  THIS INCLUDES THE CITIES OF BISMARCK AND MANDAN



* UNTIL 545 PM CDT(445 PM MDT)

* AT 504 PM CDT(404 PM MDT)...THE PUBLIC REPORTED A SEVERE
  THUNDERSTORM 22 MILES WEST OF MANDAN...OR ABOUT 28 MILES WEST OF
  BISMARCK...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   MANDAN AT 530 PM CDT
   BISMARCK AT 540 PM CDT

HAIL UP TO DIME SIZE OR 3/4 INCHES IN DIAMETER HAS BEEN REPORTED
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR
IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.

LAT...LON 4692 10137 4674 10139 466s4 10054 4689 10049

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:15 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 22, 3:15 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT THU JUN 22 2000

OVERALL PATTERN OF THE MODELS SIMILAR THROUGH THE PERIOD. FAST ZONAL
FLOW CONTINUES WITH FAST MOVING SHORT WAVES MOVING THROUGH THE
UPPER FLOW. ONLY DIFFERENCES IS TIMING OF THESE SHORT WAVES BUT IN
GENERAL SCATTERED TSRA WILL ACCOMANY THE UPPER FEATURES THROUGH
THE PERIOD. CURRENTLY MSAS ANAL SHOWING -4 LIFTED INDICES IN THE
SOUTHWEST AHEAD OF SURFACE TROF. 12Z BIS SOUNDING SHOWS THE CENTRAL
CWA CAPPED BUT GGW SOUNDING SHOWED COOLING ALOFT ON THE BACK SIDE OF
THE ABOVE MENTION FEATURES. ONCE THE SURFACE TROF ADVANCES TO CENTRAL
CWA THIS EVENING EXPECT SIMILAR COOLING ALOFT TO DEVELOPING THUS
WEAKENING OR BREAKING THE CAP. ZERO TO -4 LIFTED INDICES AND SURFACE
BASED CAPES AROUND 1200 J/KG FORECAST OVER CENTRAL CWA TONIGHT WILL
ENHANCE CONVECTION TO FIRE UP. INVERTED V TYPE SOUNDING OVER BIS
WOULD INDICATE THAT STORMS MAY BE ACCOMPANIED WITH GUSTY WINDS
AND SMALL HAIL...BUT EXPECT ANY SEVERE ACTIVITY TO BE SOUTH AND EAST
OF THE CWA TONIGHT.

EXTENDED...SHORT WAVE ACTIVITY WILL KEEP CHANCE TSRA INTO SATURDAY
THEN UPPER RIDGE ADVECTS OVER THE REGION SUNDAY INTO MONDAY
BRINGING DRY AND SUMMER-LIKE TEMPERATURES TO THE CWA. ANOTHER SYS
MAY BRING ANOTHER CHANCE PRECIP ON TUESDAY.

.BIS...NONE.
RGT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 5:16 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce, Sheridan, Wells44 min
Jun 22, 5:59 PM CDTSevere Thunderstorm WarningBISKidder, Wells61 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.